Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stribild side effects
Dec 21, 2012

I recently started taking Stribild (7 days ago) after being on Truvada and isentress. I expierenced some side effects when I began that regiment and continued to have diarrhea the entire time. I have had scopes done (at both ends) and other testing to determine the diarrhea's cause, with no avil. In an effort to possibly elimante the drugs as the culprit and to only have to take one pill a day, I have switched to Stribild. I am now expierencing gut wrenching pain and nauseatiousness with some vomitting to accompany my diarrhea. I am not sure what the appropriate course of action is but I don't want to give up on Stribild this soon. Will these symptoms begin to clear up or should I call my Drs? Any advice would be appreciated. Thanks, Happy Holidays!

Response from Dr. Henry

If one of the components of Truvada and Isentres were a main factor in your stomach/gut problems I would not necessarily expect switching to Stribild to help (contains both Truvada and the other meds --cobicistat and elvitegravir) since the components can in some cases also cause looses stools/gut problems. If one of the components is a main cause then a trial on a quite different regimen (ie Epzicom if HLA B5701 negative + perhaps efavirenz or rilpirivine or even maraviroc if CCR5 virus). KH



Previous
UTI
Next
Elevated liver AST (70) and ALT (162)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement